Thunderstorm Wind, Preston
- When
- August 27, 3:10 PM EST to 3:20 PM EST
- Where
- Preston County, Bruceton Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.650, -79.633
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 27, 2:44 PM EST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 344 PM EDT WED AUG 27 2003 VERY BUSY WITH SEVERE WEATHER SO THIS WILL BE QUICK. FRONT IS SLOWLY PUSHING SOUTHEAST AND KICKING OFF NUMEROUS STRONG THUNDERSTORMS FROM PITTSBURGH SOUTH AND WEST. THESE STORMS ARE DROPPING VERY LARGE HAIL AND HEAVY DOWNPOURS. HAVE FLASH FLOOD AND SEVERE THUNDERSTORM WATCHES OUT FOR MOST OF THE AREA SOUTH AND WEST OF PITTSBURGH. MODELS HAVE BOUNDARY MOVING THROUGH BY THURSDAY MORNING...HOWEVER IT MAY STALL OUT NEAR THE MASON-DIXON LINE. THIS WILL KEEP THUNDERSTORMS AROUND THE SOUTHERN PORTION OF OUR CWA. FCSTID = 66 PIT 62 84 65 83 / 30 20 30 40 HLG 63 85 66 83 / 60 20 30 40 MGW 65 85 67 84 / 60 20 20 40 ZZV 64 86 67 84 / 60 20 20 40 PHD 63 85 66 84 / 60 20 30 40 FKL 57 81 63 81 / 10 10 30 40 DUJ 56 80 62 80 / 10 10 30 40 LBE 61 84 64 82 / 30 20 30 40 BTP 60 83 64 82 / 30 10 30 40 IDI 58 82 63 81 / 30 10 30 40 ODM 60 82 61 81 / 60 20 20 30 .PBZ... MD...FLOOD WATCH UNTIL 1000 PM EDT THIS AFTERNOON FOR ZONE MDZ001. SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT THIS AFTERNOON FOR ZONE MDZ001. OH...FLOOD WATCH UNTIL 1000 PM EDT THIS AFTERNOON FOR ZONES OHZ039>040...OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH UNTIL 700 PM EDT THIS AFTERNOON FOR ZONES OHZ039>040...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH UNTIL 1000 PM EDT THIS AFTERNOON FOR ZONES PAZ029...PAZ031>032. SEVERE THUNDERSTORM WATCH UNTIL 700 PM EDT THIS AFTERNOON FOR ZONES PAZ029...PAZ031>032. WV...FLOOD WATCH UNTIL 1000 PM EDT THIS AFTERNOON FOR ZONES WVZ002>004...WVZ012...WVZ021>023...WVZ041. SEVERE THUNDERSTORM WATCH UNTIL 700 PM EDT THIS AFTERNOON FOR ZONES WVZ002>004...WVZ012...WVZ021>023...WVZ041. CAT
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-272130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1135 AM EDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT IS FOR LARGE HAIL AND DAMAGING WIND. THE MAIN CONCERN WILL BE SOUTH AND EAST OF THE METROPOLITAN PITTSBURGH AREA. THERE IS ALSO A RISK OF FLOODING...ESPECIALLY IN EASTERN OHIO...NORTHERN WEST VIRGINIA...AND WESTERN PENNSYLVANIA FROM AROUND THE BUTLER PENNSYLVANIA AREA AND SOUTH. .DAYS TWO THROUGH SEVEN... ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WHICH MAY RESULT IN STRONG THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PAZ014>016-020>023-029>032-271745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1243 PM EDT WED AUG 27 2003 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE GREENE INDIANA JEFFERSON WASHINGTON WESTMORELAND
OHZ039-040-048>050-057>059-068-069-PAZ029-031-032-WVZ002>004-012- 021>023-041-272300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 217 PM EDT WED AUG 27 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... FAYETTE GREENE WASHINGTON IN WEST VIRGINIA... BROOKE MARION MARSHALL MONONGALIA OHIO PRESTON TUCKER WETZEL IN OHIO... BELMONT CARROLL COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
242 PM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM CARROLLTON OH 2.75 INCH HAIL
08/27/03 CARROLL REPORTED BY SKYWARN
SPOTTERSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
305 PM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM CARROLLTON OH 2.75 INCH HAIL
08/27/03 CARROLL REPORTED BY SKYWARN
SPOTTERS
0355 PM COSHOCTON OH FLASH FLOODS
08/27/03 COSHOCTON STREETS IN DOWNTOWN
COSHOCTON FLOODED.REPORTED
BY SKYWARN SPOTTERSMDZ001-280200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 331 PM EDT WED AUG 27 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES... IN MARYLAND... GARRETT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
341 PM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM BOBTOWN PA 1.25 INCH HAIL
08/27/03 GREENE REPORTED BY
PUBLICThe Pittsburgh radar (KPBZ), 110 km away, was scanning. The volume nearest the first event began at 20:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2003Every state in 2003This day in weather historyWarnings in West Virginia, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368774.